Next Article in Journal / Special Issue
Editorial: Special Issue on Matching under Preferences
Previous Article in Journal
Correction: Pareto Optimization or Cascaded Weighted Sum: A Comparison of Concepts. Algorithms 2014, 7, 166–185
Previous Article in Special Issue
Choice Function-Based Two-Sided Markets: Stability, Lattice Property, Path Independence and Algorithms
Algorithms 2014, 7(2), 189-202; doi:10.3390/a7020189

Faster and Simpler Approximation of Stable Matchings

Institute of Computer Science, University of Wrocław, Joliot-Curie 15, 50–383 Wrocław, Poland
Received: 5 September 2013 / Revised: 22 March 2014 / Accepted: 27 March 2014 / Published: 4 April 2014
(This article belongs to the Special Issue Special Issue on Matching under Preferences)
View Full-Text   |   Download PDF [234 KB, uploaded 4 April 2014]   |  


We give a 3 2 -approximation algorithm for finding stable matchings that runs in O(m) time. The previous most well-known algorithm, by McDermid, has the same approximation ratio but runs in O(n3/2m) time, where n denotes the number of people andm is the total length of the preference lists in a given instance. In addition, the algorithm and the analysis are much simpler. We also give the extension of the algorithm for computing stable many-to-many matchings.
Keywords: stable matching; stable marriage; approximation algorithm stable matching; stable marriage; approximation algorithm
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

Further Mendeley | CiteULike
Export to BibTeX |
EndNote |
MDPI and ACS Style

Paluch, K. Faster and Simpler Approximation of Stable Matchings. Algorithms 2014, 7, 189-202.

View more citation formats

Related Articles

Article Metrics

For more information on the journal, click here


[Return to top]
Algorithms EISSN 1999-4893 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert